MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS XXSM 18MM; LPS AND S-ROM : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US LPS UNIV TIB HIN INS XXSM 18MM; LPS AND S-ROM : KNEE TIBIAL INSERT
Model Number 1987-27-018
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Edema (1820); Pain (1994); No Code Available (3191)
Date of Event 04/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Please note, it is indicated within the medical records that the patient has a right knee replacement.Competitor products were implanted at the primary surgery.Depuy products were implanted in the right knee at the (b)(6) 2019 revision procedure.Patient sustained a right periprosthetic distal femur fracture, orif with plate and screws, relating to competitor products on (b)(6) 2018.It is indicated she continued to have pain, burning, swelling, soft tissue edema after the orif.(at this time depuy product has yet to be involved).Revision operative notes (b)(6) 2019 indicate the patient received a right total knee revision due to femoral bone fracture, failed hardware and failed competitor right total knee.The surgery was completed without indication of complication by the surgeon.(no allegation of deficiency against depuy products at this time).Er notes (b)(6) 2019 indicate the patient presents with right leg pain and difficulty ambulating after mechanical fall at home.Labs reveal the patient is dehydrated.Radiographs reveal bone fractures at the proximal fibula and distal tibia.The hip and knee implants on the right side are noted to be intact with unchanged positioning.Diffuse soft tissue swelling is noted on exam.Exam also reveals 2cm wound dehiscence on distal pole of prior healing knee incision.Procedure notes (b)(6) 2019 indicate the patient received an open treatment of the tibial shaft fracture, right side, with internal fixation with plate; irrigation and debridement of total knee joint space with secondary closure of surgical wound dehiscence.The surgery was completed without indication of complication by the surgeon.Office notes (b)(6) 2019 and procedure notes (b)(6) 2019 indicate the patient presents with right tibia wound dehiscence lower leg and subsequent right tibia osteomyelitis with retained hardware with pain and prominence.This is related to her distal tibia fracture previously sustained, it is noted to be below her knee replacement and treated with plates and screws.Therefore, it¿s reasonable to conclude the right knee implants would not cause or contribute to the distal wound dehiscence or osteomyelitis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  h10 additional narrative:  added h6(patient).H6 patient code: no code available (3191) used to capture dehydration patient code.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : null.Device history batch : null.Device history review ; null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LPS UNIV TIB HIN INS XXSM 18MM
Common Device Name
LPS AND S-ROM : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9681105
Report Number1818910-2020-04213
Device Sequence Number11624423
Product Code KRO
UDI-Device Identifier10603295079361
UDI-Public10603295079361
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K091453
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2018
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1987-27-018
Device Catalogue Number198727018
Device Lot NumberHJ5735
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer02/06/2020
03/10/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/04/2020
03/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR BONE CEMENT; COMPETITOR BONE CEMENT
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR